Hail, Ford
- When
- June 11, 4:55 PM CST
- Where
- Ford County, 1.29 mi ESE of Dodge City Wilrds Ar
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 37.710, -99.900
A shortwave trough moved across the area but with minimal instability, the result was only one severe weather report.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DDC wrote it up.
A shortwave trough moved across the area but with minimal instability, the result was only one severe weather report.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jun 11, 4:37 PM CST, 18 minutes earlier.
Area Forecast Discussion National Weather Service Dodge City KS 537 PM CDT Thu Jun 11 2020 ...UPDATE TO AVIATION... .SHORT TERM...(This evening through Friday) Issued at 129 PM CDT Thu Jun 11 2020 The latest models earlier this afternoon are coming into generally good agreement with some widely scattered thunderstorms being possible early this evening along a surface boundary extending from extreme southwest Kansas, Elkhart/Hugoton, to near Dodge City given mid level lapse rates of +8c/km and improving 0-1km moisture convergence. A few of these storms may even be capable of producing wind gusts of 50 mph or a little higher based on the forecast model soundings showing late day inverted V with cloud bases at or above 10000ft and downdraft cape of>1000j/kg. Severe weather however is not anticipated. What storms that do develop after 5 pm this Thursday evening will move southeast and are currently expected to cross the Oklahoma border by 9pm this evening. Will then need to monitor the slight chance for a few isolated early morning thunderstorms near the eastern edge of 10 to 13C 700mb temperature gradient where some 850mb warm air advection will be present along with mid level lapse rages of 7.5c/km or greater. Location of this area of possible convection will be near and east of a Dodge City to Meade line. Friday a surface boundary will be located near the Oklahoma border with models indicating once again late day instability and 0-1km forcing along this boundary. At this time can not rule out a few isolated to widely scattered thunderstorms Friday evening...mainly south and west of a Meade to Sublette line. Highs Friday are expected to be several degrees warmer compared to the highs Thursday afternoon given the 2-4C warmup in 850mb temperatures from 00z Friday to 00z Saturday. Highs in the mid to upper 90s still look on track for southwest Kansas. Northeast of Dodge City the afternoon highs will range from 90 to 95. .LONG TERM...(Friday night through Thursday) Issued at 129 PM CDT Thu Jun 11 2020 Hot and Dry Weekend can be expected across western Kansas this weekend and next week given the forecast 850mb and 700mb temperatures at 00z each day from 00z Sunday through 00z Friday. The upper low forecast yesterday to develop and deepen over the Ohio valley is still forecast to develop late this weekend but it is now forecast to wobble south southeast towards the east coast early next week as the upper ridge axis shifts from the Plains to the Mississippi Valley. As a result the slightly cooler air that might have spread into portions of central Kansas towards mid week no longer will occur. Now the ECMWF and GFS both are in good agreement with 850mb temperatures at 00z each day next week will ranging from around 30 to near 35 across southwest Kansas. As a result several days of highs around 100 degrees are looking more and more likely across western Kansas from Saturday through at Thursday. A southwesterly flow will be present across the Rockies and the Plains late this weekend into early next week. Several upper level disturbances embedded in this flow will cross the west central high plains which will provide an opportunity for thunderstorms along a surface boundary in eastern Colorado each evening from Sunday through possibly Wednesday. At this time it appears that the better opportunity of storms next week will stay west of the Colorado border and northwest of Garden City. Uncertainty is high however on where the boundary will be and the exact track of each of these upper level waves next week so a few isolated evening thunderstorms north and west of Garden CIty can not be completely ruled out. The probability is low enough however so will not to include a mention of thunderstorms in the later period of the forecast just yet. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 533 PM CDT Thu Jun 11 2020 A few isolated thunderstorms will eastward across southwest Kansas near and along the Oklahoma border through early evening, affecting KLBL and potentially KDDC. Otherwise, widespread VFR conditions will prevail through Friday afternoon. Gusty south-southwest winds around 15 to 25kt will persist across central and eastern portions of southwest Kansas early this evening ahead of a weak frontal boundary extending northeast from extreme southwest Kansas into north central Kansas. Meanwhile, generally lighter west-northwest winds will continue in west central Kansas and extreme southwest Kansas near the Colorado border. Winds will then subside overnight becoming more light and variable as the frontal boundary edges a little farther east across southwest Kansas. && .PRELIMINARY POINT TEMPS/POPS... DDC 62 95 63 98 / 20 10 0 0 GCK 60 95 61 98 / 10 10 0 0 EHA 61 97 63 97 / 20 30 20 0 LBL 61 98 63 98 / 30 20 20 0 HYS 59 91 61 95 / 0 0 0 0 P28 64 97 65 99 / 20 20 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Burgert LONG TERM...Burgert AVIATION...JJohnson
Hazardous Weather Outlook National Weather Service Dodge City KS 323 AM CDT Thu Jun 11 2020 KSZ030-031-043>046-061>066-074>081-084>090-120830- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 323 AM CDT Thu Jun 11 2020 /223 AM MDT Thu Jun 11 2020/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
Special Weather Statement National Weather Service Dodge City KS 429 PM CDT Thu Jun 11 2020 KSZ076-077-086-087-112215- Gray KS-Seward KS-Meade KS-Haskell KS- 429 PM CDT Thu Jun 11 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SEWARD... NORTHWESTERN MEADE...SOUTHWESTERN GRAY AND SOUTHEASTERN HASKELL COUNTIES UNTIL 515 PM CDT... At 429 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles southeast of Satanta, moving east at 30 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Copeland, Tice and Plains. LAT...LON 3729 10097 3742 10101 3756 10054 3722 10049 TIME...MOT...LOC 2129Z 266DEG 28KT 3735 10089 TATRO
Special Weather Statement National Weather Service Dodge City KS 509 PM CDT Thu Jun 11 2020 KSZ077-078-112245- Gray KS-Ford KS- 509 PM CDT Thu Jun 11 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FORD AND SOUTHEASTERN GRAY COUNTIES UNTIL 545 PM CDT... At 509 PM CDT, Doppler radar was tracking a strong thunderstorm very near Montezuma, moving east at 35 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Montezuma, Ensign and The Haggard Elev. LAT...LON 3749 10046 3768 10049 3774 10012 3750 10010 TIME...MOT...LOC 2209Z 264DEG 32KT 3760 10042 TATRO
Special Weather Statement National Weather Service Dodge City KS 523 PM CDT Thu Jun 11 2020 KSZ087-088-112315- Meade KS-Clark KS- 523 PM CDT Thu Jun 11 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MEADE AND SOUTHWESTERN CLARK COUNTIES UNTIL 615 PM CDT... At 523 PM CDT, Doppler radar was tracking a strong thunderstorm 10 miles northwest of Englewood, moving east at 20 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Ashland, Englewood and Acres. LAT...LON 3700 10021 3731 10019 3729 9975 3700 9979 TIME...MOT...LOC 2223Z 278DEG 18KT 3717 10009 TATRO
Special Weather Statement National Weather Service Dodge City KS 544 PM CDT Thu Jun 11 2020 KSZ087-112315- Meade KS- 544 PM CDT Thu Jun 11 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SEWARD AND NORTHWESTERN MEADE COUNTIES UNTIL 615 PM CDT... At 543 PM CDT, Doppler radar was tracking a strong thunderstorm near Plains, or 7 miles southwest of Missler, moving east at 25 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Meade, Meade State Park, Missler and Plains. LAT...LON 3715 10063 3735 10064 3743 10029 3714 10031 TIME...MOT...LOC 2243Z 268DEG 25KT 3726 10055 TATRO
Special Weather Statement National Weather Service Dodge City KS 550 PM CDT Thu Jun 11 2020 KSZ078-112330- Ford KS- 550 PM CDT Thu Jun 11 2020 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL FORD COUNTY UNTIL 630 PM CDT... At 550 PM CDT, Doppler radar was tracking a strong thunderstorm very near Ft. Dodge, moving east at 30 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Ford, Windhorst and Ft. Dodge. LAT...LON 3766 9999 3773 9999 3784 9959 3759 9960 TIME...MOT...LOC 2250Z 268DEG 25KT 3771 9992 TATRO
The Dodge City radar (KDDC), 8 km away, was scanning. The volume nearest the first event began at 22:55 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2020Every state in 2020This day in weather historyWarnings in Kansas, June 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 907112.